PSTF Logo

Public Safety Training Facility

Monroe Community College
Rochester, New York


MCC Paramedic Program - Electrotherapy


You are called to attend a 70 yo male who is in an after hours medical center. He presented there 2 hours ago with complaints of flu like symptoms including weakness, dizziness, and at times near syncopal. He is a healthy man save for a myocardial infarction 20 years ago. He only takes ASA qd. Just before discharge it was discovered that he had a heart rate of 190 and an EKG was immediately performed. Based on the EKG, an ALS ambulance was summoned. Below is the actual case.

image

Lead II

Examine the following ECG tracings and select the correct choice. (only one is correct)

(press the blue button)

Rapid atrial fibrillation with aberrancy

Sinus tachycardia with left bundle branch block

Ventricular Tachycardia

SVT with aberrancy


image

Lead II

The medics determine that the patient is unstable. They prepare to cardiovert this man with 100 joules. Do you see anything wrong?

No, proceed immediately with cardioversion

Yes, the patient needs a trial of Lidocaine first

Yes, the syncronizer circuit is not sensing properly

Yes, a dose of adenocard should be given first


image

Lead II

What could the medic do to correct the problem with the equipment?

Change the lead

Change the energy

Change to diagnostic

Change the systole volume


image

Lead II

The medic and patient are fortunate, the rhythm converts to a sinus rhythm. What medication should be given next?

Valium

Lidocaine Hydrocloride

Bretylol

Calcium Cloride


Back Back to Paramedic CME

Home Return to Paramedic Home Page

URL: /depts/pstc/pardef1.htm

Updated: May 7, 1998
mcc-web03.monroecc.edu